Massachusetts, 2010

Excessive Heat and Heat in Massachusetts, July 6 to 7, 2010

July 6 to 7, 2010 · NWS BOX · 20 events in 14 counties and zones

A strong ridge built into Southern New England resulting in temperatures nearing 100 with high humidity. Heat index values ranged from 100 to 106 for most of Southern New England on the 6th and again on the 7th in a more limited area, generally the Connecticut River Valley.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A strong ridge built into Southern New England resulting in temperatures nearing 100 with high humidity. Heat index values ranged from 100 to 106 for most of Southern New England on the 6th and again on the 7th in a more limited area, generally the Connecticut River Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 6, 3:31 AM EST, 5 hours 21 minutes earlier.

Area forecast discussion, Jul 6, 3:31 AM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
431 AM EDT TUE JUL 6 2010

.SYNOPSIS...
EXCESSIVE HEAT TODAY WILL GIVE WAY TO A SOMEWHAT COOLER BUT MORE
HUMID AIR MASS FOR MID TO LATE WEEK AS WINDS GRADUALLY TURN
ONSHORE. TEMPERATURES WILL STILL REMAIN ABOVE NORMAL THROUGH
FRIDAY HOWEVER. THE PATTERN LOOKS TO BREAK DOWN A BIT OVER THE
WEEKEND AS A COLD FRONT SLOWLY CROSSES THE REGION WITH SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DANGEROUS HEAT INDICES OF 100-104 DEGREES EXPECTED FOR SEVERAL
HOURS THIS AFTERNOON AND EARLY EVENING. HAVE SLIGHTLY EXPANDED
HEAT ADVISORY...MAINLY FOR AREAS AWAY FROM THE IMMEDIATE COAST AND
HIGHER TERRAIN. DECIDED TO INCLUDE SUFFOLK COUNTY...EVEN WITH A
SEA BREEZE EXPECTED LATER TODAY FOR AREAS WELL AWAY FROM THE
COAST AS HEAT INDICES WILL BE CLOSE TO 100 DEGREES.

MAV GUIDANCE HANDLED TEMPERATURES WITH THE SEA BREEZE MONDAY MUCH
BETTER THAN THE MET GUIDANCE...WHICH WAS TOO HIGH. WITH SIMILAR
SITUATION TODAY...STAYED WITH THE MAV FOR THE IMMEDIATE EAST
COAST. FARTHER INLAND...GUIDANCE IS VERY CLOSE SO WENT WITH THE
CONSENSUS.

MID-LEVEL CLOUDS WILL BE EXITING TO THE EAST THIS MORNING.
MOISTURE PROFILES INDICATE SOME LOW-LEVEL MOISTURE MAY LEAD TO
SCT-BKN CUMULUS CLOUDS ACROSS EASTERN NEW ENG. THE MAIN
UNCERTAINTY FOR THIS AFTERNOON LIES IN THE POTENTIAL FOR ANY
THUNDERSTORMS. AIR MASS DOES DESTABILIZE AS LOW-LEVEL MOISTURE
INCREASES...AND SOUNDINGS LOOK TO BE QUITE TROPICAL.

BUT WARM TEMPS ALOFT MAY PROVIDE A CAP AND NAM AND GFS SOUNDINGS
SHOW THIS WELL WITH CAP AT 12-13 KFT. THIS CAP COULD BE BROKEN IF
DEW POINTS GET INTO THE LOWER 70S. BEST CHC OF AN ISOLATED
THUNDERSTORM WILL BE ACROSS EASTERN NEW ENGLAND ALONG THE SEA
BREEZE BOUNDARY...WHERE CONVERGENCE AND MOISTURE POOLING WILL BE
GREATEST. MAINTAINED A MENTION OF THESE ISOLATED THUNDERSTORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...AN OCEAN LOW BEGINS TO RETROGRADE TOWARD THE MID
ATLANTIC COAST...WITH A LOW PROBABILITY OF A FEW SHOWERS NEAR THE
SOUTH COAST AND CAPE COD. OTHERWISE MID-LEVEL RIDGING REMAINS IN
PLACE. UNCOMFORTABLY WARM AND HUMID NIGHT EXPECTED WITH DEW
POINTS NEAR 70. MINS 65 TO 70 EXCEPT LOW/MID 70S IN THE URBAN
CENTERS.  PATCHY LATE NIGHT FOG AS ONSHORE FLOW MAINTAINS ITSELF.

SKY COVER WILL BE TRICKY LATE TONIGHT INTO WEDNESDAY. EASTERLY
FLOW COULD LEAD TO THE FORMATION OF MARINE STRATUS...WHICH COULD
REALLY CHANGE TEMPERATURE FORECAST LATE TONIGHT INTO WEDNESDAY.
THINK THE NAM IS OVERDOING ITS BOUNDARY LAYER MOISTURE...SO WHILE
HAVE SOME CLOUDS IN THE FORECAST NOW...DID NOT GO WITH AN OVERCAST
MOST OF WEDNESDAY MORNING. THIS WILL NEED TO BE WATCHED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
BLOCKY PATTERN ALONG THE EAST COAST WILL RESULT IN A STAGNANT
PATTERN THROUGH THE END OF THE WEEK. THIS WILL MEAN WARMER THAN
NORMAL TEMPERATURES AND MAINLY RAIN-FREE WEATHER. HUMIDITY LEVELS
WILL GRADUALLY COME UP.

ANY ISOLD SHOWERS OR THUNDERSTORMS IN THE WEST OWING TO WEAK
SYNOPTIC SCALE SFC CONVERGENCE OR DIFFERENTIAL HEATING SHOULD
DISSIPATE EARLY WEDNESDAY EVENING...ALLOWING FOR A DRY NIGHT.

RIDGING WILL CONTINUE TO HOLD FIRM THURSDAY AND FRIDAY. WHILE AN
ISOLD POP-UP SHOWER OR THUNDERSTORM IS POSSIBLE...MOST LOCATIONS
WILL REMAIN DRY. WE EXPECT MAXES AROUND 90 AWAY FROM THE COAST.

BLOCKY PATTERN BEGINS TO BREAK DOWN FRIDAY NIGHT AS SHORT WAVE
TROUGH OVER ONTARIO ACTS AS A KICKER AS IT PROGRESSES EASTWARD.
THIS WILL ALLOW A COLD FRONTAL BOUNDARY TO SAG CLOSER TO SOUTHERN
NEW ENGLAND...AND ALONG WITH IT INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY /THE FRONT WILL BE
SLOW-MOVING/. A SURFACE WAVE MAY DEVELOP ALONG THIS FRONT TO OUR
SOUTH SATURDAY NIGHT AND THIS MAY ALLOW FOR SHOWERY WEATHER TO
LINGER INTO SUNDAY. CONFIDENCE IS LOW ON THIS THOUGH...IN FACT WE
ARE NOT QUITE SURE HOW FAR SOUTH THE COLD FRONT WILL PROGRESS IN
THE FIRST PLACE.

FAIR WEATHER IS EXPECTED TO RETURN FOR LATE SUNDAY AND MONDAY.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
TODAY...MODERATE TO HIGH CONFIDENCE VFR. AREAS OF HAZE MAY REDUCE
VISIBILITIES TO MVFR AT TIMES. COASTAL SEA BREEZES SHOULD DEVELOP
AGAIN...BUT MAY BE DELAYED UNTIL EARLY OR MID AFTERNOON. SCT-BKN
CUMULUS DEVELOPING THIS AFTERNOON...MAINLY ACROSS THE COASTAL
PLAIN. THERE IS A LOW PROB FOR AN ISOLATED TSTM DEVELOPING NEAR THE
SEA BREEZE BOUNDARY THIS AFTERNOON.

KBOS...SEA BREEZE EXPECTED TO DEVELOP BY AFTERNOON. ONSHORE FLOW
EXPECTED TO MAINTAIN ITSELF OVERNIGHT...BUT BECOME LIGHTER. THIS
COULD LEAD TO MARINE STRATUS LATE TONIGHT INTO WEDNESDAY.
CONFIDENCE IS NOT YET HIGH ENOUGH TO PLACE THIS STRATUS IN THE
TAF.

TONIGHT AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR. SCT
MVFR CEILINGS AND VSBYS WITH AFTERNOON SCT SHRA/TSRA POSSIBLE
ACROSS THE INTERIOR FROM KBDL-KORH-KMHT AND POINTS W.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

MAINLY VFR CONDITIONS ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY.
HOWEVER...THIS COMES WITH ONLY MEDIUM CONFIDENCE AS MOISTENING
SOUTHERLY FLOW MAY AID IN THE DEVELOPMENT OF NIGHTTIME/MORNING
STRATUS AND FOG WHICH WILL PROBABLY LEAD TO IFR
CONDITIONS...MAINLY ON THE COAST...BUT COULD OCCUR INLAND AS WELL.

A COLD FRONT WILL APPROACH FRIDAY NIGHT AND SATURDAY...WITH AT
LEAST SCATTERED SHOWERS AND TSTMS OCCURRING DURING THIS TIME.
LOCALLY LOWER CONDITIONS ARE EXPECTED WITH THIS ACTIVITY...ALONG
WITH THE PROBABILITY OF FOG AND STRATUS.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH WEDNESDAY.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY....

WEDNESDAY NIGHT AND THURSDAY...WINDS AND SEAS EXPECTED TO REMAIN
BELOW SCA CRITERIA WITH WEAK PRESSURE PATTERN IN PLACE.

FRIDAY AND SATURDAY...SSE SWELL MAY APPROACH 5 FT ACROSS THE
SOUTHERN COASTAL WATERS. OTHERWISE...WINDS REMAIN BELOW SCA.

&&

.CLIMATE...
MAX DAILY RECORDS 7/5 AND 7/6 FOR REFERENCE
BDL AND PVD RECORDS LOOK MOST VULNERABLE TUESDAY 7/6 AS WELL AS ALL
DAY LOW TEMPERATURES MOST LOCATIONS WEDNESDAY.

7/6 TUESDAY ALL DAY HIGH MINIMUMS
BOS 78 IN 2003
PVD 74 IN 1999 AND IN PRIOR YEARS
BDL 73 IN 2003 AND IN PRIOR YEARS
ORH 71 IN 2003 AND IN PRIOR YEARS

7/6 TUESDAY
BOS 101 IN 1911
PVD 97 IN 1999 AND IN PRIOR YEARS
BDL 99 IN 1999
ORH 98 IN 1911

7/7 WEDNESDAY ALL DAY HIGH MINIMUMS
BOS 75 IN 1981 AND IN PRIOR YEARS
PVD 73 IN 1908
BDL 73 IN 1994
ORH 73 IN 2008

HEAT WAVE OFFICIALLY BEGAN SUNDAY FOR MUCH OF SOUTHERN NEW
ENGLAND. EXCEPTIONS INCLUDE FALMOUTH...ORANGE...WORCESTER...AND
BLOCK ISLAND. WESTFIELD...HARTFORD /HFD/...MANCHESTER...AND NASHUA
BEGAN A HEAT WAVE SATURDAY. EVEN THOUGH THIS HEAT WAVE IS EXPECTED
TO LAST AT LEAST THROUGH LATE THIS WEEK OR NEXT WEEKEND...THERE
HAVE BEEN LONGER HEAT WAVES IN SOUTHERN NEW ENGLAND. THE LONGEST
HEAT WAVES ON RECORD INCLUDE...FOR REFERENCE...

BDL...10 DAYS...7/24 - 8/2 1995
BOS...9 DAYS...7/3 - 7/11 1912
PVD...9 DAYS...7/12 - 7/20 1952
ORH...8 DAYS...8/10 - 8/17 1944

MOST RECENT HEAT WAVES

BDL...AUGUST 15-21 2009 7 DAYS
BOS...AUGUST 17-19 2009 3 DAYS
PVD...JULY 16-21 2008 6 DAYS
ORH...AUGUST 26-28 1993 3 DAYS

JUNE 2010

BDL...70.6F +2.1F TIED 10TH WARMEST JUNE WITH 1967
BOS...70.3F +2.3F TIED 11TH WARMEST JUNE WITH 2008
PVD...70.9F +3.3F 5TH WARMEST JUNE
ORH...67.4F +2.7F TIED 15TH WARMEST JUNE WITH SEVERAL YEARS

WARMEST OR NEAR WARMEST AVERAGE TEMPERATURE RECORDED FOR THE
FIRST HALF OF THE YEAR AT MANY OF THE LONG TERM CLIMATOLOGICAL
SITES FROM JAN 1-JUN 30

BDL 48.8F 2010 BEATS 48.6F 1991
30 YR NORMAL AVERAGE IS 45.0F...DEPARTURE +3.8F

BOS 48.9F 2010 TIED 48.9F 1976
30 YR NORMAL AVERAGE IS 45.8F...DEPARTURE +3.1F

PVD 49.2F 2010 BEATS 48.6F 1991
30 YR NORMAL AVERAGE IS 45.6F...DEPARTURE +3.6F

ORH 45.5F 2010 2ND WARMEST AND WARMEST SINCE 46.3F 1921
30 YR NORMAL AVERAGE IS 41.7F...DEPARTURE +3.8F

IN ADDITION...SIX CONSECUTIVE MONTHS WITH ABOVE NORMAL AVERAGE
TEMPERATURES HAVE BEEN RECORDED...WITH THE LAST BELOW NORMAL MONTH
BEING DECEMBER 2009.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     CTZ002>004.
MA...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     MAZ003>006-008>018-020-026.
NH...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     NHZ012-015.
RI...HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     RIZ001>006.
MARINE...NONE.

&&

SYNOPSIS...EKSTER
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...EKSTER
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTER
CLIMATE...
Hazardous weather outlook, Jul 6, 3:44 AM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
444 AM EDT TUE JUL 6 2010

MAZ002-007-019-NHZ011-RIZ007-008-070845-
WESTERN FRANKLIN MA-EASTERN ESSEX MA-EASTERN PLYMOUTH MA-CHESHIRE NH-
NEWPORT RI-BLOCK ISLAND RI-
444 AM EDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEASTERN
MASSACHUSETTS...COASTAL PLYMOUTH COUNTY MASSACHUSETTS...WESTERN
FRANKLIN COUNTY MASSACHUSETTS...CHESHIRE COUNTY NEW HAMPSHIRE AND
NEWPORT COUNTY AND BLOCK ISLAND IN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003>006-008>018-026-NHZ012-015-RIZ001>006-070845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
444 AM EDT TUE JUL 6 2010

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...INTERIOR EASTERN MASSACHUSETTS...INTERIOR
NORTHEASTERN MASSACHUSETTS...INTERIOR SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...HILLSBOROUGH COUNTY NEW
HAMPSHIRE AND INTERIOR RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-070845-
SOUTHERN BRISTOL MA-
444 AM EDT TUE JUL 6 2010

...AIR QUALITY ALERT IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN BRISTOL COUNTY
MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ021>024-070845-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
444 AM EDT TUE JUL 6 2010

...AIR QUALITY ALERT IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PLYMOUTH COUNTY
MASSACHUSETTS...AS WELL AS CAPE COD AND THE ISLANDS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-070845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
444 AM EDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BELK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 heat, 3 excessive heat. Local standard time, as filed.

Heat, Eastern Plymouth

When
July 6, 8:52 AM EST to 6:00 PM EST
Where
Eastern Plymouth forecast zone
Reported by
ASOS
Coordinates
42.079, -70.960 (the zone’s center; the record gives no point)

Heat index values at the Plymouth Municipal Airport (KPYM) Automated Surface Observing System were 100 to 104 degrees.

Heat, Southern Bristol

When
July 6, 8:53 AM EST to 4:30 PM EST
Where
Southern Bristol forecast zone
Reported by
ASOS
Coordinates
41.757, -71.088 (the zone’s center; the record gives no point)

Heat index values at the New Bedford Regional Airport (KEWB) Automated Surface Observing System were 100 to 104 degrees.

Heat, Western Middlesex

When
July 6, 8:56 AM EST to 6:00 PM EST
Where
Western Middlesex forecast zone
Reported by
ASOS
Coordinates
42.486, -71.392 (the zone’s center; the record gives no point)

Heat index values at the Hanscom Field (KBED) Automated Surface Observing System in Bedford were 100 to 104 degrees.

Heat, Northern Bristol

When
July 6, 9:52 AM EST to 4:30 PM EST
Where
Northern Bristol forecast zone
Reported by
ASOS
Coordinates
41.757, -71.088 (the zone’s center; the record gives no point)

Heat index values at the Taunton Municipal Airport (KTAN) Automated Surface Observing System were 100 to 104 degrees.

Heat, Northern Worcester

When
July 6, 9:52 AM EST to 6:00 PM EST
Where
Northern Worcester forecast zone
Reported by
ASOS
Coordinates
42.351, -71.908 (the zone’s center; the record gives no point)

Heat index values at the Fitchburg Municipal Airport (KFIT) Automated Surface Observing System were 100 to 104 degrees.

Heat, Eastern Hampden

When
July 6, 9:53 AM EST to 6:30 PM EST
Where
Eastern Hampden forecast zone
Reported by
ASOS
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

Heat index values at the Westover Air Force Base (KCEF) and Barnes Municipal Airport (KBAF) Automated Surface Observing Systems in the Springfield area were 100 to 104 degrees.

Heat, Western Norfolk

When
July 6, 9:53 AM EST to 6:00 PM EST
Where
Western Norfolk forecast zone
Reported by
ASOS
Coordinates
42.171, -71.184 (the zone’s center; the record gives no point)

Heat index values at the Norwood Memorial Airport (KOWD) Automated Surface Observing System were 100 to 102 degrees.

Heat, Eastern Essex

When
July 6, 9:53 AM EST to 2:30 PM EST
Where
Eastern Essex forecast zone
Reported by
ASOS
Coordinates
42.639, -70.868 (the zone’s center; the record gives no point)

Heat index values at the Beverly Municipal Airport (KBVY) Automated Surface Observing System were 100 to 104 degrees.

Heat, Dukes

When
July 6, 9:53 AM EST to 4:30 PM EST
Where
Dukes forecast zone
Reported by
ASOS
Coordinates
41.389, -70.699 (the zone’s center; the record gives no point)

Heat index values at the Martha's Vineyard Airport (KMVY) Automated Surface Observing System were 100 to 104 degrees.

Heat, Western Essex

When
July 6, 9:54 AM EST to 6:00 PM EST
Where
Western Essex forecast zone
Reported by
ASOS
Coordinates
42.639, -70.868 (the zone’s center; the record gives no point)

Heat index values at the Lawrence Municipal Airport Automated Surface Observing System were 100 to 102 degrees.

Heat, Suffolk

When
July 6, 10:30 AM EST to 12:30 PM EST
Where
Suffolk forecast zone
Reported by
ASOS
Coordinates
42.264, -71.125 (the zone’s center; the record gives no point)

Heat index values at the Logan International Airport (KBOS) Automated Surface Observing System were 100 to 103 degrees.

Heat, Eastern Franklin

When
July 6, 10:52 AM EST to 5:00 PM EST
Where
Eastern Franklin forecast zone
Reported by
ASOS
Coordinates
42.583, -72.592 (the zone’s center; the record gives no point)

Heat index values at the Orange Municipal Airport (KORE) Automated Surface Observing System were 100 to 102 degrees.

Heat, Eastern Norfolk

When
July 6, 10:54 AM EST to 1:20 PM EST
Where
Eastern Norfolk forecast zone
Reported by
ASOS
Coordinates
42.171, -71.184 (the zone’s center; the record gives no point)

Heat index values at the Blue Hill Observatory (KMQE) Automated Surface Observing System in Milton were 100 to 101 degrees.

Excessive Heat, Western Middlesex

When
July 6, 10:56 AM EST to 3:15 PM EST
Where
Western Middlesex forecast zone
Reported by
ASOS
Coordinates
42.486, -71.392 (the zone’s center; the record gives no point)

Heat index values at the Hanscom Field (KBED) Automated Surface Observing System in Bedford were 105 to 106 degrees.

Excessive Heat, Northern Bristol

When
July 6, 11:30 AM EST to 1:30 PM EST
Where
Northern Bristol forecast zone
Reported by
ASOS
Coordinates
41.757, -71.088 (the zone’s center; the record gives no point)

Heat index values at the Taunton Municipal Airport (KTAN) Automated Surface Observing System were 105 to 106 degrees.

Heat, Barnstable

When
July 6, 12:52 PM EST to 4:35 PM EST
Where
Barnstable forecast zone
Reported by
ASOS
Coordinates
41.684, -70.274 (the zone’s center; the record gives no point)

Heat index values at the Chatham Municipal Airport (KCQX) and Barnstable Municipal-Boardman Airport (KHYA) Automated Surface Observing Systems as well as the Provincetown (KPVC) Automated Weather Observing System on Cape Cod were 100 to 102 degrees.

Excessive Heat, Eastern Hampden

When
July 6, 1:53 PM EST to 4:30 PM EST
Where
Eastern Hampden forecast zone
Reported by
ASOS
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

Heat index values at the Westover Air Force Base (KCEF) and Barnes Municipal Airport (KBAF) Automated Surface Observing Systems in the Springfield area were 105 to 106 degrees.

Heat, Eastern Hampden

When
July 7, 10:55 AM EST to 6:00 PM EST
Where
Eastern Hampden forecast zone
Reported by
ASOS
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

Heat index values at the Westover Air Force Base (KCEF) and Barnes Municipal Airport (KBAF) Automated Surface Observing Systems in the Springfield area were 100 to 102 degrees.

Heat, Western Middlesex

When
July 7, 10:56 AM EST to 3:00 PM EST
Where
Western Middlesex forecast zone
Reported by
ASOS
Coordinates
42.486, -71.392 (the zone’s center; the record gives no point)

Heat index values at the Hanscom Field (KBED) Automated Surface Observing System in Bedford were 100 to 103 degrees.

Heat, Western Essex

When
July 7, 1:30 PM EST to 3:30 PM EST
Where
Western Essex forecast zone
Reported by
ASOS
Coordinates
42.639, -70.868 (the zone’s center; the record gives no point)

Heat index values at the Lawrence Municipal Airport (KLWM) Automated Surface Observing System were 100 to 101 degrees.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2010Every state in 2010This day in weather historyWarnings in Massachusetts, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254773, 254771, 254759, 254764, 254767, 254761, 254763, 254772, 254774, 254768, 254769, 254766, 254770, 254760, 254765, 254778, 254762, 254775, 254776, 254777.